Missouri, 2004Flash Flood in Missouri, November 1, 2004
November 1, 2004 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 31, 8:39 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Oct 31, 8:39 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CST SUN OCT 31 2004
.MESOSCALE DISCUSSION...
PRECIPITATION SPREADING NORTH OUT OF ARKANSAS CONTINUES TO INTENSIFY
SLOWLY AND IN PARTICULAR AM CONCERNED WITH A STORM ON THE LEADING
EDGE OVER EASTERN LAWRENCE COUNTY. THIS STORM CONTINUES TO EXHIBIT
SUPERCELL CHARACTERISTICS AND HAS MAINTAINED AN ORGANIZED STRUCTURE
FOR QUITE SOME TIME. VERTICAL CROSS SECTIONS SHOW THAT THIS STORM IS
TILTED WELL DOWNSTREAM...WHICH FITS WELL WITH STRONG VEERING
HODOGRAPHS EVIDENT ON 00Z KSGF SOUNDING AND CONWAY PROFILER.
INSTIBILITY REMAINS THE MISSING LINK...BUT APPARENTLY THIS CELL HAS
FOUND A LOCAL MAXIMA. STORM TOP REMAINS AROUND 25KFT...BUT WILL
CONTINUE TO MONITOR FOR A REFLECTIVITY/CG LIGHTNING SPIKE THAT MAY
SUGGEST SOME MARGINALLY SEVERE HAIL.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH TONIGHT THROUGH MONDAY AFTERNOON FOR ALL MO
COUNTIES. KS...NONE.
BOOKBINDER
Hazardous weather outlook, Oct 31, 9:55 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CST SUN OCT 31 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
955 PM CST SUN OCT 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
MUCH OF EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI THROUGH
TONIGHT.
DISCUSSION:
A WARM FRONT WILL MOVE NORTHWARD INTO THE MISSOURI OZARKS REGION
TONIGHT. AMPLE MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH
THE FRONT TO CONTINUE PRODUCING WIDESPREAD SHOWERS WITH EMBEDDED
THUNDERSTORMS. OCCASIONAL HEAVY RAINFALL IS EXPECTED AND FLOODING
WILL BE POSSIBLE THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RAIN AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY
NIGHT. ALTHOUGH A FEW THUNDERSTORMS MAY PRODUCE CLOUD TO GROUND
LIGHTNING...THE PRIMARY HAZARD WILL BE FLOODING DUE TO SATURATED
SOILS FROM PREVIOUS RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS.
TERRY
Flash Flood, McDonald
- When
- November 1, 2:08 AM CST to 5:00 AM CST
- Where
- McDonald County, Pineville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
Numerous streets and low water crossings were flooded near the community of Pineville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Damaging Wind in Oklahoma, November 1, 2004$90,000 · 60 kt wind · 1 event
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427390.